MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CAPTURED LEFT MEDIAL TIBIAL CUT GUIDE; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. CAPTURED LEFT MEDIAL TIBIAL CUT GUIDE; INSTRUMENT, KNEE
Model Number 42-5399-051-85
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an initial left knee procedure, the drill pin cold welded into the tibial block.The surgeon was able to remove the cutting block without additional intervention, surgical delay, or patient impact.The pin fractured after surgery when trying to remove it from the block.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: medical product: headless trocar drill pin 75mm: catalog#00590102000; lot#65003961 multiple mdr reports were filed for this event, please see associated reports: 0001822565-2021-03343.This event was originally filed under an incorrect mfr number.The report was previously filed under mdr: 0001822565-2021-03342.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified signs of repeated use and the pin is jammed in one of the pinholes.Other holes don¿t show any sign of burrs.Device history record was reviewed and no discrepancies related to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
CAPTURED LEFT MEDIAL TIBIAL CUT GUIDE
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13758640
Report Number0001825034-2022-00517
Device Sequence Number5936506
Product Code HSX
UDI-Device Identifier00880304809086
UDI-Public(01)00880304809086(10)64507371
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K200151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42-5399-051-85
Device Catalogue Number42539905185
Device Lot Number64507371
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer03/30/2022
Initial Report FDA Received Date03/14/2022
Supplement Report FDA Received Date03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale